Menu
1-888-835-9428

Navigation

1-877-524-5885

How You Can Identify A Meperidine Overdose

By being able to identify the symptoms of a potential Meperidine overdose it does mean that either you or the person that has taken it will have a better chance of fully recovering from it without any long-term ill effects. Even though there are several common symptoms of an overdose of Meperidine there is no way of knowing how many or how severe they may be from person to person so it is important to pay close attention to each one and get some help should you have any concerns whatsoever.

Prior to discussing the actual signs of the overdose it may be useful to just quickly remind people as to what Meperidine is actually used for. This particular drug can come as either a tablet or in a syrup and it is from a family of drugs called narcotic analgesics and it is given to help with moderate to severe pain. It works by altering the way the body reacts or feels pain and due to it being a narcotic analgesic there is a chance that people can become addicted to the drug.

Symptoms of a Meperidine overdose.

The symptoms of an overdose will vary, but in general they will include the following symptoms: breathing will either become slower or irregular, there may be a blue tinge appear on the skin, skin may become rather cold and clammy, the person may be extremely drowsy or you may have some difficulty in arousing them, muscles may go limp, their heart rate may slow, low blood pressure leading to fainting or feeling light headed, cardiac arrest, and finally there may be a chance that the person will slip into a coma.

As was mentioned earlier there is no way of knowing how severe each symptom may be or even which symptoms somebody may develop should they overdose on Meperidine. If you are unsure as to whether or not they may have overdosed you are certainly best to get medical help and play it safe rather than run the risk of them having that cardiac arrest or slipping into that coma.

How a Meperidine overdose is treated.

If you suspect that somebody has indeed taken an overdose of Meperidine, then you must try to find out how much of the drug they have taken, the strength of it, and also when they took it as this can have an impact on the type of treatment that they then receive at hospital. This information must be passed on to either the paramedic or the doctor and time really is of the essence.

If the person has just recently taken the overdose, then it is quite common for them to either have their stomach pumped under supervision or they will be given medication that will help them to vomit. The aim of this is to obviously expel as much of the drug from their body as quickly as possible and before it is absorbed because after this the treatment does become trickier.

Apart from pumping the stomach it is also quite common for a drug to be administered that will counteract the effects of the Meperidine and the most common one is called Naloxone. This is normally only given when the person has developed either a heart related issue or they are having problems with their breathing and it has to be administered in small doses due to the risk of withdrawal symptoms. The person also have all of their vital signs observed for a number of days and they may be placed on an IV drip to replace any fluids that were lost when vomiting was induced.

If it has been absorbed into the body, then the main treatment is observation and dealing with any health issues that arise over the forthcoming days. There may then be further tests carried out in order to see if any damage has been caused to the body that may result in some long-term health problems.

The symptoms of a Meperidine overdose are, therefore, relatively easy to spot and due to the risk of death it is essential that the person receives the correct medical care as soon as possible. Recovery can be straightforward, but this does depend on how much was taken and the time gap between taking the drug and ending up in the recovery room at the local hospital.

1-877-524-5885

FIND A DRUG REHAB

Facts

1-888-835-9428